Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: R. Gangolli and V. S. Varadarajan
Title: Harmonic analysis of spherical functions on real reductive groups
Additional book information: Ergebnisse der Mathematik und ihrer Grenzgebiete, vol. 101, Springer-Verlag, Berlin, Heidelberg, and New York, 1988, xiv+365 pp., $110.00. ISBN 3-540-18302-7.

References [Enhancements On Off] (What's this?)

  • [CL] E. A. Coddington, N. Levinson, Theory of ordinary differential equations, McGraw-Hill, New York, 1955. MR 69338
  • [D] M. Duflo, Lie group representations III, Lecture Notes in Math., vol. 1077, Springer-Verlag, Berlin, 1984, 100-165. MR 765553
  • [F] J. Flensted-Jensen, Discrete series for semisimple symmetric spaces, Ann. of Math. (2) 111 (1980), 253-311. MR 569073
  • [Ge] I. M. Gel'fand, Spherical functions in symmetric Riemannian spaces, Dokl. Akad. Nauk SSSR 70 (1950), 5-8. MR 33832
  • [He] S. Helgason, Groups and geometric analysis, Academic Press, New York, London, 1984. MR 754767
  • [HC] Harish-Chandra, Collected works, Springer-Verlag, New York, Berlin, Heidelberg, Tokyo, 1984.
  • [KK] M. Kashiwara, A. Kowata, K. Minemura, K. Okamoto, T. Oshima, and M. Tanaka, Eigenfunctions of invariant differential operators on symmetric spaces, Ann. of Math. (2) 107 (1978), 1-39. MR 485861
  • [Ko] K. Kodaira, The eigenvalue problem for ordinary differential equations of the second order and Heisenberg's theory of S-matrices, Amer. J. Math. 71 (1949), 921-945. MR 33421
  • [O] T. Oshima, Discrete series for semisimple symmetric spaces, Proceedings of the International Congress of Mathematicians, vol. 2, Polish Scientific Publishers-Warszawa and Elsevier Science Publishers, Amsterdam and New York, 1983, pp. 901-904. MR 804743
  • [S] H. Schlichtkrull, Hyperfunctions and harmonic analysis on symmetric spaces, Birkhäuser, Boston, 1984. MR 757178
  • [Sch] W. Schmid, Boundary value problems for group invariant differential equations, Astérisque, Elie Cartan et les Mathematiques d'aujourd'hui, 1983. MR 837206
  • [Wa] N. Wallach, Asymptotic expansions of generalized matrix entries of representations of real reductive groups, Representations of Lie groups I, Lecture Notes in Math., vol. 1024, Springer-Verlag, Berlin, 1983, pp. 287-369. MR 727854
  • [We] H. Weyl, Uber gewohnliche Differentialgleichungen mit Singularitaten und die zugehorigen Entwicklungen willkurlicher Funktionen, Math. Ann. 68 (1910), 220-269. MR 1511560

Review Information:

Reviewer: D. Barbasch
Journal: Bull. Amer. Math. Soc. 23 (1990), 598-604
American Mathematical Society